Duke Mathematical Journal

Almost periodic Schrödinger operators II. The integrated density of states

Joseph Avron and Barry Simon

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 50, Number 1 (1983), 369-391.

Dates
First available in Project Euclid: 20 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077303014

Digital Object Identifier
doi:10.1215/S0012-7094-83-05016-0

Mathematical Reviews number (MathSciNet)
MR719297

Zentralblatt MATH identifier
0544.35030

Subjects
Primary: 34B25
Secondary: 35P05: General topics in linear spectral theory 81C10

Citation

Avron, Joseph; Simon, Barry. Almost periodic Schrödinger operators II. The integrated density of states. Duke Math. J. 50 (1983), no. 1, 369--391. doi:10.1215/S0012-7094-83-05016-0. http://projecteuclid.org/euclid.dmj/1077303014.


Export citation

References

  • [1] S. Aubry and G. Andre, Analyticity breaking and Anderson localization in incommensurate lattices, Group theoretical methods in physics (Proc. Eighth Internat. Colloq., Kiryat Anavim, 1979), Ann. Israel Phys. Soc., vol. 3, Hilger, Bristol, 1980, pp. 133–164.
  • [2] S. Aubry, The new concept of transitions by breaking of analyticity in a crystallographic model, Solitons and condensed matter physics (Proc. Sympos. Nonlinear (Soliton) Structure and Dynamics in Condensed Matter, Oxford, 1978), Springer Ser. Solid-State Sci., vol. 8, Springer, Berlin, 1978, pp. 264–277.
  • [3] J. Avron and B. Simon, Almost periodic Schrödinger operators. I. Limit periodic potentials, Comm. Math. Phys. 82 (1981/82), no. 1, 101–120.
  • [4] J. Bellissard, A. Formoso, R. Lima, and D. Testard, A quasi-periodic interaction with a metal-insulator transition, Phys. Rev. B 26 (1982), 3024.
  • [5] J. Bellissard and D. Testard, in prep.
  • [6] M. Benderskiĭ and L. Pastur, The spectrum of the one-dimensional Schrödinger equation with random potential, Mat. Sb. (N.S.) 82 (124) (1970), 273–284.
  • [7] Ya. Goldstein, S. Molchanov, and L. Pastur, A pure point spectrum of the stochastic one-dimensional Schrödinger operator, Func. Anal. Pril 11 (1977), no. 1.
  • [8] A. Ya. Gordon, On the point spectrum of the one-dimensional Schrödinger operator, Usp. Math. Nauk. 31 (1976), 257.
  • [9] R. A. Johnson, The recurrent Hill's equation, J. Differential Equations 46 (1982), no. 2, 165–193.
  • [10] R. Johnson and J. Moser, The rotation number for almost periodic potentials, Comm. Math. Phys. 84 (1982), no. 3, 403–438.
  • [11] J. Moser, An example of a Schroedinger equation with almost periodic potential and nowhere dense spectrum, Comment. Math. Helv. 56 (1981), no. 2, 198–224.
  • [12] V. I. Oseledec, A multiplicative ergodic theorem. Characteristic Ljapunov, exponents of dynamical systems, Trudy Moskov. Mat. Obšč. 19 (1968), 179–210.
  • [13] L. A. Pastur, Spectral properties of disordered systems in the one-body approximation, Comm. Math. Phys. 75 (1980), no. 2, 179–196.
  • [14] D. Pearson, Singular continuous measures in scattering theory, Comm. Math. Phys. 60 (1978), no. 1, 13–36.
  • [15] M. Reed and B. Simon, Methods of modern mathematical physics. I. Functional analysis, Academic Press, New York, 1972.
  • [16] G. Scharf, Almost periodic potentials, Helv. Phys. Acta. 38 (1965), 573–605.
  • [17] S. Schwartzman, Asymptotic cycles, Ann. of Math. (2) 66 (1957), 270–284.
  • [18] M. Shubin, Density of states for self-adjoint elliptic operators with almost periodic coefficients, Trudy Sem. Petrovskii 3 (1978), 243.
  • [19] B. Simon, Functional integration and quantum physics, Pure and Applied Mathematics, vol. 86, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York, 1979.
  • [20] B. Simon, Almost periodic Schrödinger operators: a review, Adv. in Appl. Math. 3 (1982), no. 4, 463–490.
  • [21] B. Simon, Schrödinger semigroups, Bull. Am. Math. Soc., to appear.
  • [22] L. Thomas, Time dependent approach to scattering from impurities in a crystal, Comm. Math. Phys. 33 (1973), 335–343.
  • [23] D. Thouless, A relation between the density of states and range of localization for one-dimensional random system, J. Phys. C 5 (1972), 77–81.
  • [24] J. Béllissard and B. Simon, Cantor spectrum for the almost Mathieu equation, J. Funct. Anal. 48 (1982), no. 3, 408–419.